Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 9, 2016, 2:16 PM MDT for Box Butte County, Nebraska. It took effect at Sep 10, 2016, 1:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 2:16 PM MDT (20:16 UTC)
- In effect from
- Sep 10, 2016, 1:00 AM MDT
- Expired
- Sep 10, 2016, 8:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS75 KCYS 092016 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI SEP 9 2016 ...COLD TEMPERATURES EXPECTED LATE TONIGHT ACROSS THE AREA... WYZ105-113-115-100430- /O.UPG.KCYS.FZ.A.0001.160910T0600Z-160910T1500Z/ /O.NEW.KCYS.FZ.W.0001.160910T0700Z-160910T1400Z/ SHIRLEY BASIN-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 216 PM MDT FRI SEP 9 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...TEMPERATURES WILL LOWER BELOW FREEZING AFTER MIDNIGHT TONIGHT ACROSS THE LARAMIE VALLEY...SHIRLEY BASIN...AND UPPER NORTH PLATTE RIVER VALLEY. * TEMPERATURE...26 TO 31 DEGREES LATE TONIGHT THROUGH SUNRISE SATURDAY MORNING. * IMPACTS...PROLONGED SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-100430- /O.NEW.KCYS.FR.Y.0002.160910T0700Z-160910T1400Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 216 PM MDT FRI SEP 9 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY. * TIMING...TEMPERATURES WILL LOWER TO NEAR FREEZING IN THE HOURS AROUND SUNRISE. * TEMPERATURE...30 TO 33 DEGREES. * IMPACTS...PROLONGED TEMPERATURES NEAR FREEZING COULD DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
779 WWUS75 KCYS 100105 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 705 PM MDT FRI SEP 9 2016 ...COLD TEMPERATURES EXPECTED OVERNIGHT... WYZ105-113-115-101100- /O.CON.KCYS.FZ.W.0001.160910T0700Z-160910T1400Z/ SHIRLEY BASIN-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 705 PM MDT FRI SEP 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT ACROSS THE LARAMIE VALLEY...SHIRLEY BASIN...AND UPPER NORTH PLATTE RIVER BASIN. * TEMPERATURE...26 TO 31 DEGREES OVERNIGHT THROUGH SUNRISE SATURDAY MORNING. * IMPACTS...PROLONGED SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-101100- /O.CON.KCYS.FR.Y.0002.160910T0700Z-160910T1400Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 705 PM MDT FRI SEP 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY... * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING BY SUNRISE. * TEMPERATURE...30 TO 33 DEGREES. * IMPACTS...PROLONGED TEMPERATURES NEAR FREEZING COULD DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
794 WWUS75 KCYS 100913 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MDT SAT SEP 10 2016 WYZ105-113-115-101400- /O.CON.KCYS.FZ.W.0001.000000T0000Z-160910T1400Z/ SHIRLEY BASIN-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 313 AM MDT SAT SEP 10 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THIS MORNING ACROSS THE LARAMIE VALLEY...SHIRLEY BASIN...AND UPPER NORTH PLATTE RIVER VALLEY. * TEMPERATURE...26 TO 31 DEGREES THROUGH SUNRISE SATURDAY MORNING. * IMPACTS...PROLONGED SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ003-101400- /O.CON.KCYS.FR.Y.0002.000000T0000Z-160910T1400Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 313 AM MDT SAT SEP 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING BY SUNRISE. * TEMPERATURE...30 TO 34 DEGREES. * IMPACTS...PROLONGED TEMPERATURES NEAR FREEZING COULD DAMAGE CROPS AND SENSITIVE OUTDOOR VEGETATION TONIGHT. RESIDENTS ARE URGED TO COVER SENSITIVE PLANTS OR TAKE THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
020 WWUS75 KCYS 101356 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 756 AM MDT SAT SEP 10 2016 WYZ105-113-115-101500- /O.EXP.KCYS.FZ.W.0001.000000T0000Z-160910T1400Z/ SHIRLEY BASIN-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...SHIRLEY BASIN... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 756 AM MDT SAT SEP 10 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... TEMPERATURES ACROSS THE WARNED AREA HAVE WARMED ABOVE FREEZING. $$ NEZ003-101500- /O.EXP.KCYS.FR.Y.0002.000000T0000Z-160910T1400Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 756 AM MDT SAT SEP 10 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... WARMING TEMPERATURES THIS MORNING WILL END THE RISK OF SIGNIFICANT FROST. $$ HAMMER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 9, 11:57 AM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 9, 11:57 AM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1157 AM MDT FRI SEP 9 2016
.SHORT TERM...(Today through Sunday)
Issued at 400 AM MDT Fri Sep 9 2016
Relatively benign and quiet weather is expected today through
this weekend. A surface cold front continues to rapidly move south
across the forecast area this morning. This cold front is
currently north of Rawlins and extends southeast across the
foothills of the Rocky Mountains. This front is pretty
shallow...with little to no precipitation expected southward along
I80. Further north...current radar mosaic shows scattered to
numerous rain showers developing over northern Wyoming and moving
eastward. Expect these showers to gradually develop further south
near the North Platte River valley this morning. Chance of
thunderstorms appears to be minimal...so kept thunder out of the
forecast for now even though a few lightning strikes have been
observed further north near Rapid City. This activity should
diminish and move east of the forecast area late this afternoon as
the trough axis rapidly moves east of the area...leaving clear
skies and some chilly air. High temperatures this afternoon will
be 20 to 25 degrees lower compared to yesterday and generally in
the 60's.
For tonight...expect near or below freezing temperatures with some
frost across the normally sheltered valleys due to clear skies and
dry air over the area. Issued a Freeze Watch for the Laramie
Valley and upper North Platte River valley including Saratoga.
Most locations across the lower elevations of western Carbon
County have already reported below freezing temperatures with the
last few strong cold fronts...so kept them out of the watch. Lows
will be in the mid to upper 30's east of the Laramie Range...with
a few locations around 32 degrees. May need frost advisories in a
few of these locations. Otherwise...dry weather is expected this
weekend with temperatures increasing back to normal on Saturday as
zonal flow returns. High temperatures on Sunday may return to the
mid to upper 80's east of the Laramie Range as 700mb temperatures
range between 10C to 15C.
.LONG TERM...(Sunday night through Friday)
Issued at 330 AM MDT Fri Sep 2 2016
Split flow develops early in the period as upstream low pressure
detaches from the northern stream jet. This will yield a periodic
precipitation chances, especially early in the week along with a
warming trend beyond Mon-Tue. The split occurs Sunday night as a
positively tilted trough extending from Hudson back west towards the
Pacific Northwest splits sending an upper-low towards the Great
Basin. The associated reflected surface front of the northern stream
shortwave will accelerate north to south Sunday night, reaching the
divide by daybreak Monday. Temperatures will be sharply cooler
Monday, along with increasing rainfall chances, especially in area
of best low-level convergence in southeast Wyoming. Backing flow
towards the southwest continues Monday and Tuesday as the cut-off
low pressure wobbles around the Great Basin. The combination of
moist southwest flow and a stationary boundary in the region will be
favorable for precipitation chances to linger Monday Night.
Temperatures will remain cool on Tuesday (highs in the 60s) as the
cold air mass remains deep enough to to stay south of the CWA.
Should see precipitation chances decrease some Tuesday as the
stationary Great Basin low retrogrades a tad. Medium range model
solutions begin to diverge here with the GFS slower in phasing the
cut-off low pressure area with the northern stream, while the ECMWF
is 12-24 hours quicker. In either case, the upper low will be
approaching by Wednesday, amplifying the low-level lee-side trough.
WAA will be the result, along with some afternoon thunderstorm
chances along and west of the I-25 on Wednesday and everywhere for
Thursday. Best moisture and forcing slides to the east for Friday,
bringing a drying trend from west to east across Wyoming, with some
lingering convection over the western Nebraska panhandle.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1142 AM MDT Fri Sep 9 2016
A strong cold front will sweep across the area today, w/ breezy to
locally windy conditions expected for all terminals thru late this
afternoon or early evening. Cloud cover should increase from north
to south, but VFR conditions should prevail with BKN ceilings near
5000 feet AGL. A few light rain showers are expected over northern
areas this afternoon, mainly affecting KCDR and KAIA. Skies should
clear after 02z.
&&
.FIRE WEATHER...
Issued at 258 AM MDT Fri Sep 9 2016
A cold front will continue moving across the area early this
morning resulting in below average temperatures today and a
chance of rain showers mainly north of Interstate 80. Gusty north
winds are expected today...but daytime minimum humidities will
generally be above 25 percent. Fire weather concerns will increase
this weekend with critical fire weather conditions likely by
Sunday due to warm temperatures...very dry and windy conditions.
Elevated concerns are expected on Saturday...mainly west of the
Laramie Range.
&&
.CYS Watches/Warnings/Advisories...
WY...Freeze Watch from late tonight through Saturday morning for
WYZ105-113-115.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CAH
AVIATION...CLH
FIRE WEATHER...TJTHazardous weather outlook, Sep 9, 4:37 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT FRI SEP 9 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>112-114-116>119- 101200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 437 AM MDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARMER TEMPERATURES...GUSTY WINDS AND LOW HUMIDITIES WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WYZ105-113-115-101200- SHIRLEY BASIN-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- 437 AM MDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP BELOW FREEZING IN THE UPPER NORTH PLATTE RIVER AND LARAMIE VALLEYS. A FREEZE WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARMER TEMPERATURES...GUSTY WINDS AND LOW HUMIDITIES WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.